I am particularly curious about zoloft and lexapro. I have read mixed reviews and would like to know about your experiences. Do increasing the dosages lead to more weight gain? Thanks.
While many antidepressants have the potential to increase chance of weight gain, if you really watch your calorie intake compared to the calories burned, you should be alright. In fact, weight loss is more common with Zoloft while loss of appetite is more common with Lexapro.
I have been on an antidepressant of some kind for many many years and did gain weight, but I was not being consciencious of my calorie intake. Once I did start watching my diet I was able to lose the weight. So I believe it really is a matter of healthy eating which is more difficult when you are depressed or anxious.
Hi outsides I was once on both medications and no weight gain. Nothing. Its hit and miss. I'm certain that other people will testify that they put on the pounds. There are so many various types and combinations, theres one out there that suits you.Just a matter of finding the right one.
Hello Sue! I can tell you that when I went up to 200 mg of Zoloft, I gained weight. I know some people who have not gained weight on Zoloft. It is the same for all SSRI'S. It depends on our body chemical composition, which is all different. But, I think that alot of people have gained weight on these medications. I wish I had better news! Hang in there! I would rather have my depression/anxiety controlled even if I gain alittle weight. I have been cutting out excess sugar in my diet which has helped control my weight some. I wish you the best! Sweetie Pie
Hi outsidesue - I took zoloft many years ago. No chance for weight gain for me - it made me so fidgety I could only take it a few days. I've been taking lexapro for several years now with no weight gain. Actually the combination of drugs I'm on (lex, concerta, wellbutrin) actually help curb my food cravings, anxiety, etc.
Everyone reacts differently to each drug. You may have to try a few before you find the best one for you. I will caution you about lexapro - its hard to come off of for a lot of people, myself included. I would check out the support group questions for each drug to see what others are saying. That has been incredibly helpful for me the last few days.
I wish you the best of luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Dec 2010 • 3 answers
Posted 22 Jun 2013 • 2 answers
Posted 15 May 2014 • 1 answer
Are there any SSRIs that do not have weight loss, loss of appetite as a side effect? heed to gain wt
Posted 29 Jan 2015 • 2 answers
Posted 2 Mar 2015 • 2 answers